Radiation-induced hemorrhagic duodenitis associated with sorafenib treatment

Shunichi Yanai, Shotaro Nakamura, Aritsune Ooho, Shigeo Nakamura, Motohiro Esaki, Koichi Azuma, Takanari Kitazono, Takayuki Matsumoto

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)

Abstract

Sorafenib, an oral inhibitor of multiple tyrosine kinase receptors, has been widely used as a standard medical treatment for advanced hepatocellular carcinoma (HCC). Here, we report a 66-year-old male patient who developed gastrointestinal bleeding due to radiation-induced hemorrhagic duodenitis associated with sorafenib treatment. We started oral administration of sorafenib because of the recurrence of HCC with lung metastases. The patient had been treated by radiotherapy for para-aortic lymph node metastases from HCC 4 months before the bleeding. Esophagogastroduodenoscopy (EGD) revealed edematous reddish mucosa with friability and telangiectasia in the second portion of the duodenum. Computed tomography and capsule endoscopy revealed that the hemorrhagic lesions were located in the distal duodenum. After discontinuation of sorafenib, the bleeding disappeared and a follow-up EGD confirmed improvement of duodenitis. Based on these findings, the diagnosis of radiation-induced hemorrhagic duodenitis associated with sorafenib was made.

Original languageEnglish
Pages (from-to)116-119
Number of pages4
JournalClinical Journal of Gastroenterology
Volume8
Issue number3
DOIs
Publication statusPublished - Jun 30 2015

All Science Journal Classification (ASJC) codes

  • Gastroenterology

Fingerprint Dive into the research topics of 'Radiation-induced hemorrhagic duodenitis associated with sorafenib treatment'. Together they form a unique fingerprint.

Cite this